Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2009, 9:56 AM CDT for 5 counties in Tennessee. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 9:56 AM CDT (14:56 UTC)
- Expired
- Jun 11, 2009, 10:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 48 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:05 AM CDT | HAIL 0.75 | Manchester, TN | SPOTTER REPORTED PENNY SIZED HAIL IN MANCHESTER. |
| Jun 11, 10:15 AM CDT | TSTM WND DMG | 7 Ne Manchester, TN | TREE LIMBS DOWN 7-8 MILES NORTHEAST OF MANCHESTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111456
SVROHX
TNC003-015-031-061-177-111545-
/O.NEW.KOHX.SV.W.0178.090611T1456Z-090611T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
956 AM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL BEDFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CANNON COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF MANCHESTER...
WESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1045 AM CDT
* AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
MANCHESTER...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANCHESTER BY 1010 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3523 8580 3524 8581 3524 8590 3527 8590
3529 8592 3535 8604 3536 8616 3535 8618
3535 8621 3534 8625 3569 8624 3586 8594
3523 8576
TIME...MOT...LOC 1457Z 259DEG 13KT 3552 8615
$$
071 follow-up statement
000
WWUS54 KOHX 111531
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 AM CDT THU JUN 11 2009
TNC003-015-031-061-177-111545-
/O.CON.KOHX.SV.W.0178.000000T0000Z-090611T1545Z/
WARREN TN-CANNON TN-COFFEE TN-BEDFORD TN-GRUNDY TN-
1031 AM CDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR WESTERN GRUNDY...EXTREME EAST CENTRAL BEDFORD...COFFEE...SOUTHERN
CANNON AND SOUTHWESTERN WARREN COUNTIES...
AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
MANCHESTER...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRISON AND VIOLA BY 1045 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3523 8580 3524 8581 3524 8590 3527 8590
3529 8592 3535 8604 3536 8616 3535 8618
3535 8621 3534 8625 3569 8624 3586 8594
3523 8576
TIME...MOT...LOC 1532Z 259DEG 13KT 3554 8600
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:48 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 11, 9:48 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 948 AM CDT THU JUN 11 2009 .MESOSCALE UPDATE...SEVERE THUNDERSTORM WARNINGS ARE NOW IN EFFECT FOR DAVIDSON AND RUTHERFORD COUNTIES. REFLECTIVITY PATTERN IS STARTING TO EVOLVE INTO A SQUALL LINE EXTENDING FROM NASHVILLE, TO SMYRNA, TO BELL BUCKLE, TO TULLAHOMA. REFLECTIVITIES BEHIND (WEST OF) THE SQUALL LINE ARE GRADUALLY DISSIPATING. SURFACE MAP AT 14Z SHOWS A TROUGH OF LOW PRESSURE EXTENDING FROM LAND BETWEEN THE LAKES SOUTHEASTWARD TO JUST NORTH OF NASHVILLE AND INTO THE SOUTHERN CUMBERLAND PLATEAU. THUS, THE CURRENT SQUALL LINE HAS FORMED JUST BEHIND THE SURFACE TROUGH. && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #374 FOR ALL OF MIDDLE TENNESSEE UNTIL 19Z. && ROSE
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT THU JUN 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
In the hours before
Local storm report, Jun 11, 8:03 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
803 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 10 WNW LINDEN 35.67N 88.01W
06/11/2009 E0.75 INCH PERRY TN PARK/FOREST SRVC
PENNY SIZE HAIL REPORTED BY MOUSETAIL LANDING STATE PARK
OFFICE
&&
JLMSpecial weather statement, Jun 11, 8:34 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 834 AM CDT THU JUN 11 2009 TNZ006>008-025>028-057-059-060-062-111500- MONTGOMERY-ROBERTSON-SUMNER-DICKSON-CHEATHAM-DAVIDSON-WILSON- HICKMAN-WILLIAMSON-MAURY-RUTHERFORD- INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD...GALLATIN... DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON... MOUNT JULIET...CENTERVILLE...FRANKLIN...BRENTWOOD...COLUMBIA... MURFREESBORO 834 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 830 AM CDT STRONG STORMS WERE MOVING THROUGH THE MIDDLE PORTIONS OF THE STATE...AND WILL BE APPROACHING THE OUTLYING AREAS AROUND NASHVILLE. THESE STORMS ARE CAPABLE OF PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR... DICKSON AND COLUMBIA BY 845 AM CDT... FRANKLIN BY 900 AM CDT... BELLEVUE BY 915 AM CDT... NASHVILLE AND MURFREESBORO BY 930 AM CDT... LAROSA
Special weather statement, Jun 11, 9:15 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT THU JUN 11 2009 TNZ006>008-025>028-057-059-060-062-111615- MONTGOMERY-ROBERTSON-SUMNER-DICKSON-CHEATHAM-DAVIDSON-WILSON- HICKMAN-WILLIAMSON-MAURY-RUTHERFORD- INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD...GALLATIN... DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON... MOUNT JULIET...CENTERVILLE...FRANKLIN...BRENTWOOD...COLUMBIA... MURFREESBORO 915 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 915 AM CDT STRONG STORMS WERE APPROACHING THE OUTLYING AREAS OF NASHVILLE. THESE STORMS HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR... BELLEVUE AND ASHLAND CITY BY 920 AM CDT... NASHVILLE BY 930 AM CDT... MURFREESBORO BY 945 AM CDT... LAROSA
Special weather statement, Jun 11, 9:30 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT THU JUN 11 2009 TNZ075-077-111630- BEDFORD-COFFEE- INCLUDING THE CITIES OF...SHELBYVILLE...TULLAHOMA...MANCHESTER 930 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 930 AM CDT...A LINE OF STORMS MOVING THROUGH THE MID STATE WILL APPROACH SHELBYVILLE...TULLAHOMA...AND MANCHESTER INCLUDING THE BONNAROO FESTIVAL IN THE NEXT HOUR. THESE STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN. LAROSA
Local storm report, Jun 11, 9:49 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
949 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG 4 SE NASHVILLE 36.13N 86.73W
06/11/2009 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN ANTIOCH AREA.
&&
CDGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:28 AM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| Jun 11, 8:01 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 29 min |
| Jun 11, 8:18 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 27 min |
| Jun 11, 8:42 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 33 min |
| Jun 11, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Jun 11, 9:38 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 52 min |
| Jun 11, 9:46 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Jun 11, 9:59 AM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 31 min |
| Jun 11, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Rutherford, Warren and 1 more | 31 min |
| Jun 11, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Grundy, Putnam, Smith, Van Buren, Warren and 1 more | 41 min |
| Jun 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Sumner, Trousdale | 32 min |
| Jun 11, 10:48 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 42 min |
| Jun 11, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Putnam | 36 min |
| Jun 11, 11:33 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.